What is this? What should I do? (photos)

after I got Botox done I noticed bruising. The doctor said its normal and will go away but it's been a week now and it's only getting worse. When I went to him he looked very scared and nervous and prescribed me with lidocaine, mupirocin, cephalexin 500 mg, and arnicare. He wasn't sure what it was but said it might be chicken pox. The bruising kept getting worse and blisters started to form along with burning pain. What is this? What should I do

Doctor Answers 11

Botox has no correlation to lesions

The Botox did not cause what appears to be a herpetic outbreak. It is probably coincidental. There is a small possibility that the trauma of receiving an injection into the skin was the trigger for an outbreak. Follow up with your doctor for evaluation and treatment. Good luck.

Rash after developing after getting Botox injections

A virus can cause an eruption such as the one seen in the photograph. Shingles or the reactivation of the chickenpox virus or herpes simplex are common viral skin lesions. To determine the origin, a viral culture can be collected for confirmation if done within 24-48 hours of the eruption. Botox injections do not the directly cause one to develop Shingles or herpes. I would also inquire about fillers being used in the forehead area. Tissue necrosis can also appear like the eruption in the photo.

Cheryl M. Burgess, MD, FAAD
Washington DC Dermatologic Surgeon
2.3 out of 5 stars 3 reviews

Blisters

Looking at your photos, it appears that you may have Herpes viral infection. I would suggest going back quickly to your doctor and being placed on Valtrex. Wash your hand very well if you touch that area so that you do not transfer the infection. You might also want to ask your medical doctor to check you as well.

Connie Hiers, MD
San Antonio Plastic Surgeon
4.6 out of 5 stars 13 reviews

Botox and Rash?

Your eruption is very unusual and occurring on one side of the forehead. As their are blisters, this would be consistent with an outbreak of a herpes virus infection on shingles. Either of which can be triggered buy trauma including botox injections. The best treatment with be Valacyclovir within 72 hours. Please see your doctor ASAP. 

Alim R. Devani, MD, FRCPC
Calgary Dermatologist
5.0 out of 5 stars 10 reviews

Botox and rash

Botox is a fabulous injection for facial wrinkles.  However, the photo that you are showing appears to be Shingles. It is impossible to tell without an in person consultation.  Please consult a board certified dermatologist immediately for the diagnosis and treatment.

Rash after Botox

I am surprised that you do not complain of more pain. My first  impression is that this is a vascular occlusion and an injection of hyaluronidase should immediately be injected; however, it is probably too late by now and proper wound care would be very important right now. 
H C Gasiorowski MD

Henry Gasiorowski, MD
Greenwich Dermatologic Surgeon

Rash after Botox

Hello Jaraba1,

Although bruising after Botox is normal that appears to be more of a herpes type rash.  This is rare in that location but can develop after any trauma, such as Botox.  I would recommend you follow up with your injecting physician or a dermatologist as soon as possible.  There is both an oral and a topical medication you can receive.  If this is a herpes outbreak, because it is close to your eye, in order to prevent complications you should be seen urgently to start the medication(s).  

I hope this helps and good luck.  

William Marshall Guy, MD
The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Blisters after Botox

This is not bruising and most likely is fever blisters activated by the injections. See a board-certified dermatologist for definitive diagnosis and treatment

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Herpetic outbreak?

It looks like you might have gotten a herpetic outbreak from the injections. Best to see a dermatologist, you may need to go on antivirals.

Steven Wallach, MD
New York Plastic Surgeon
4.1 out of 5 stars 24 reviews

Blisters?

Thank you for your question and photos.  You should go to a dermatologist to be determine if this is a herpes-like rash.  This condition could have been instigated by the trauma of the injections.  If the diagnosis is correct, antiviral therapy will help the recovery process.

All the best,

Dr. Results
Miami, FL

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.